Lightning, Santa Rosa
- When
- June 24, 4:30 AM CST
- Where
- Santa Rosa County, 1.38 mi WSW of Pensacola Shrs
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 30.360, -87.200
Lightning struck a house, resulting in roof damage.
Lightning from strong thunderstorms resulted in structural damage to a residence in Santa Rosa County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning from strong thunderstorms resulted in structural damage to a residence in Santa Rosa County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 11:02 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1202 AM CDT WED JUN 24 2015 .AVIATION... 06Z ISSUANCE...CURRENTLY MONITORING THE MESOSCALE CONVECTIVE SYSTEM...MCS...OVER TENNESSEE AND BEGINNING TO ADVANCE INTO ALABAMA/MISSISSIPPI. BASED ON CURRENT MOVEMENT AND A SOMEWHAT DEFINED 850 MB THETA-E AXIS ORIENTED NORTH-SOUTH...EXPECT THE MCS TO CONTINUE ADVANCING SOUTHWARD OVERNIGHT. THE CONVECTION MAY VEER OFF INTO SOUTHERN MISSISSIPPI LATE TONIGHT INTO EARLY WEDNESDAY MORNING DEPENDING ON HOW THIS FEATURE INTERACTS WITH THE BROAD 850-MB THETA-E RIDGE WHICH ADD TO UNCERTAINTY FOR ASSESSING IMPACTS. HAVE OPTED TO EXPECT VCTS BY 10-13Z WITH WINDS BECOMING NORTHWEST NEAR 8-10 KNOTS AS AN ANTICIPATED OUTFLOW BOUNDARY MOVES THROUGH. A SEA BREEZE IS ANTICIPATED TO DEVELOP NEAR 18-19Z WITH WINDS BECOMING SOUTHWEST. WILL HAVE VCTS CONTINUING UNTIL 01Z. /29 && .PREV DISCUSSION... /ISSUED 714 PM CDT TUE JUN 23 2015/ DISCUSSION... UPDATED FOR THE LATEST AVIATION DISCUSSION BELOW. /02/ AVIATION... AREAL COVERAGE OF SHRA/TSRA CONTINUES TO WANE ACROSS THE FORECAST AREA EARLY THIS EVENING. EXPECT MOST OF THE CONVECTION TO REMAIN OVER E PARTS OF THE REGION FOR THE NEXT HOUR OR TWO (MAINLY S- CENTRAL AL/CENTRAL FL PANHANDLE) BEFORE ANY REMAINING INSTABILITY IS LOST. CONVECTIVE DEBRIS SHOULD KEEP MID- AND HIGH-LEVEL CLOUDS ACROSS MUCH OF THE REGION THROUGH THE EVENING HOURS BEFORE THINNING. EVEN WITH THE CLOUD COVER...EXPECT FLIGHT CATEGORIES TO REMAIN VFR THROUGH MUCH OF THE UPCOMING FORECAST PERIOD AT THE MAJOR AIRPORTS. SIMILAR TO THE PAST COUPLE OF DAYS...SHRA/TSRA SHOULD AGAIN DEVELOP AFTER 24/1800 UTC...AND PRODUCE REDUCED CIGS/VSBYS. HOWEVER... PROBABILISTIC GUIDANCE INDICATES THAT FLIGHT CATEGORY REDUCTIONS WILL BE LIMITED TO MVFR RANGES. /02/ PREV DISCUSSION... /ISSUED 542 PM CDT TUE JUN 23 2015/ DISCUSSION... OBSERVATIONAL DATA INDICATES THAT HEAT INDICES AROUND THE REGION HAVE DROPPED BELOW HEAT ADVISORY CRITERIA. AS SUCH...WE HAVE DECIDED TO CANCEL THE HEAT ADVISORY FOR THE ENTIRE FORECAST AREA. OTHERWISE...THE ONGOING FORECAST APPEARS TO BE ON TRACK WITH ONLY MINOR TWEAKS HERE AND THERE. ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. /BUTTS/ PREV DISCUSSION... /ISSUED 405 PM CDT TUE JUN 23 2015/ SHORT TERM /TONIGHT THROUGH THURSDAY/...WILL LET THE HEAT ADVISORY EXPIRE AT 6 PM. NUMEROUS HOT SPOTS PERSIST WHERE THUNDERSTORMS HAVE BEEN ABSENT. THUNDERSTORM ACTIVITY SHOULD DISSIPATE AGAIN BY EARLY EVENING. TOMORROW SHOULD BE A SIMILAR REPEAT OF TODAY...THOUGH THE MODELS ARE TRENDING A DEGREE OR TWO COOLER THAN TODAY SO DO NOT ANTICIPATE A HEAT ADVISORY THOUGH IT WILL BE HOT WITH HEAT INDICES RANGING FROM 102 TO 107. AFTERNOON CONVECTION WILL AGAIN GET ROLLING AROUND 2 PM WITH THE STRONGEST STORMS...ISOLATED SEVERE NEAR THE COAST ALONG AND NEAR THE SEA BREEZE FRONT. STORMS WILL AGAIN DISSIPATE BY EARLY EVENING. UPPER LEVEL RIDGE BEGINS WEAKENING AND SHIFTING WESTWARD...THIS SHOULD PROVIDE SOME GRADUAL RELIEF IN TERMS OF DAYTIME HIGH TEMPERATURES. HIGHS SHOULD TOP OUT IN THE LOW TO MID 90S. A CONVECTIVE AFTERNOON IS ANTICIPATED WITH STORMS AGAIN DISSIPATING IN THE EVENING. /08 JW THIS AFTERNOON'S WET MICROBURST RISK IS HIGH LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...UPPER LEVEL RIDGE CONTINUES TO WEAKEN WITH A BROAD TROUGH DEVELOPING OVER THE AREA BY FRIDAY. FALLING HTS AND CAA ALOFT WILL ALLOW FOR AN UPTICK OF CONVECTION WHICH WILL CONTINUE TO BE DIURNALLY DRIVEN. TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. A WEAK FRONT IS PROJECTED TO PUSH THROUGH THE AREA LATE SATURDAY AFTERNOON AND EVENING...EXPECT MORE WIDESPREAD CONVECTION THAT WILL LINGER INTO THE LATE NIGHT HOURS. TEMPERATURES OVER THE WEEKEND SHOULD BE SIGNIFICANTLY COOLER THEN WE'VE EXPERIENCE LATELY...TOPPING OUT IN THE UPPER 80S. THE WEAK BOUNDARY THEN STALLS OUT OVER THE AREA BECOMING A TRIGGER FOR LATE MORNING...AFTERNOON THUNDERSTORMS ALONG THE COAST AND INLAND...AND THEN OVER THE NORTHERN GULF AT NIGHT. /08 JW AVIATION...23.18Z TERMINAL FORECAST DISCUSSION... VFR CONDITIONS GENERALLY PREVAIL THROUGH THE AFTERNOON WITH CUMULUS DECK BASES AROUND 4000 FT AGL. ISOLATED TO SCATTERED TSRA WILL DEVELOP THIS AFTERNOON...GENERALLY BETWEEN 23.19Z-24.00Z. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 40 KNOTS... AND RESTRICTED VISIBILITY DUE TO HEAVY RAIN. /21 MARINE...A WEAK PRESSURE PATTERN WILL PERSIST THROUGH THE END OF THE WORK WEEK KEEPING WINDS LIGHT AND SEAS LOW. WINDS WILL INCREASE TO POSSIBLY CAUTIONARY LEVELS OVER THE WEEKEND AS A SURFACE FRONT MOVES OVER THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 93 77 91 76 / 20 40 20 20 20 PENSACOLA 77 93 79 90 78 / 10 40 20 20 20 DESTIN 82 88 81 88 81 / 10 40 20 20 20 EVERGREEN 74 98 76 93 75 / 20 40 20 30 20 WAYNESBORO 73 98 75 94 74 / 20 40 20 20 20 CAMDEN 73 98 76 95 75 / 20 40 20 20 20 CRESTVIEW 75 99 77 92 76 / 20 40 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT WED JUN 24 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 528 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MID LEVEL RIDGE AXIS EXTENDS FROM THE DESERT SOUTHWEST...EAST INTO NORTHERN GEORGIA IN THE SHORT TERM. THE FORECAST AREA WILL BE POSITIONED ON THE WEAKER...EASTERN FLANK OF THIS RIDGE...WHICH FAVORS THE PASSAGE OF MID LEVEL IMPULSES FROM NORTHEAST TO SOUTHWEST ACROSS THE LOCAL AREA. THESE IMPULSES INTERACT WITH DEEP ATMOSPHERIC MOISTURE...CREATING CONDITIONS SUPPORTIVE OF THUNDERSTORM DEVELOPMENT. DURING THE EARLY MORNING...HIGH RESOLUTION RADAR PRECIPITATION ESTIMATES SUGGEST UPWARDS OF 3 TO 5 INCHES OF RAIN FELL FROM FRISCO CITY TO MCKENZIE ALABAMA WITH THE PASSAGE OF SCATTERED TO NUMEROUS STORMS. ADDITIONAL STORMS TODAY THAT MOVE OVER THESE AREAS MAY CAUSE AN INCREASED RISK OF LOCALIZED FLOODING. OTHER RISKS IN STORMS OVER THE REGION TODAY AND TONIGHT WILL BE FREQUENT LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS AND SMALL HAIL. A FEW STORMS COULD BE LOCALLY SEVERE AS WELL. FOR TODAY...A TOUGH CALL ON HIGH TEMPERATURES. FOR NOW...WILL KEEP FORECAST HIGHS IN THE MID TO UPPER 90S MOST AREAS. THESE OF COURSE COULD BE A CATEGORY LOWER DEPENDING ON HOW CLOUD COVER EVOLVES AND HOW LONG MORNING RAINS LINGER. IF FORECAST HIGHS REMAIN MOSTLY UNCHANGED...HEAT INDEX VALUES LIFT TO A RANGE FROM 103 TO 107...WITH A FEW OF THE NORMALLY HOTTER AREAS POSSIBLY SEEING 108 OR HIGHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UPPER LEVEL RIDGE THAT HAS BEEN RESPONSIBLE FOR THE UNSEASONABLY WARM DAYTIME TEMPERATURES AND ELEVATED HEAT INDICES...BEGINS TO BREAK DOWN BY THE CLOSE OF THE WEEK AS AN UPPER LEVEL TROUGH SETS UP EAST OF THE MISSISSIPPI RIVER...SATURDAY THROUGH TUESDAY. THIS FEATURE CAUSES TEMPERATURES TO TREND CLOSER TO SEASONAL. AN UNSETTLED PATTERN WITH A CHANCE OF STORMS CONTINUES DURING THE OUTLOOK. SOME OF THE STORMS COULD BE STRONG AT TIMES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-251200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 528 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MARINERS OPERATING SMALLER MARINE CRAFT SHOULD BE AWARE OF THE POTENTIAL OF STRONG WIND GUSTS IN EXCESS OF 40 KNOTS IN ANY STRONGER STORMS THAT MOVE SOUTHWEST OFF THE MAINLAND TODAY AND TONIGHT. THESE WINDS WILL CAUSE LOCALLY HIGHER WAVES AND SEAS. BE ON THE LOOKOUT FOR FREQUENT LIGHTNING ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR STORMS DURING THE OUTLOOK. FREQUENT LIGHTNING POSSIBLE IN STRONGER MARINE STORMS AS WELL. AWAY FROM STORMS...SEAS BUILD BY THE WEEKEND DUE TO A PERSISTENT... MODERATE WEST TO SOUTHWEST FETCH IN RESPONSE TO THE SOUTHEASTWARD ADVANCE OF A FRONT ACROSS THE DEEP SOUTH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 137 AM CDT WED JUN 24 2015 ALZ055-056-240730- MONROE AL-CONECUH AL- 137 AM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH AND MONROE COUNTIES UNTIL 230 AM CDT... AT 137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REPTON...OR NEAR MONROEVILLE...MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MONROEVILLE... EXCEL... REPTON... I65 AND AL 41... I65 AND CR 6... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. LAT...LON 3155 8732 3154 8711 3127 8707 3128 8738 TIME...MOT...LOC 0637Z 001DEG 6KT 3148 8722
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 AM CDT WED JUN 24 2015
ALZ053-055-056-059-262-240845-
MONROE AL-BALDWIN INLAND AL-ESCAMBIA AL-CONECUH AL-CLARKE AL-
244 AM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH...
SOUTHWESTERN MONROE...ESCAMBIA AND SOUTHEASTERN CLARKE COUNTIES UNTIL
345 AM CDT...
AT 243 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEGARGEL...OR
7 MILES SOUTH OF FRISCO CITY...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BREWTON... EAST BREWTON... RIVERVIEW...
POLLARD... MCCULLOUGH... I65 AND AL 41...
I65 AND AL 113... MEGARGEL... URIAH...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3100 8706 3100 8719 3128 8782 3153 8763
3121 8695
TIME...MOT...LOC 0743Z 016DEG 10KT 3133 8736SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
332 AM CDT WED JUN 24 2015
ALZ263-265-240930-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
332 AM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY UNTIL
430 AM CDT...
AT 332 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE...
MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE... THEODORE...
NORTHEASTERN GRAND BAY... BELLE FONTAINE...
CODEN...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3025 8819 3032 8819 3032 8823 3036 8819
3036 8824 3032 8826 3038 8824 3041 8834
3039 8837 3040 8837 3059 8826 3054 8808
3033 8814 3027 8811 3027 8812 3026 8818
3026 8811 3025 8812
TIME...MOT...LOC 0832Z 009DEG 17KT 3048 8819The Mobile radar (KMOB), 106 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house, resulting in roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587100.